Article Abstract

Vasospastic coronary event following a single dose of amoxicillin in a patient with normal coronary arteries: Kounis syndrome and the myocardial infarction with normal coronary arteries conundrum

Authors: Nicholas G. Kounis, Ioanna Koniari, Grigorios Tsigkas, Emannouil Chourdakis, George D. Soufras, Periklis Davlouros, George Hahalis

Abstract

In the interesting report of Pradhan, Christ and Trapper (1) published in the Journal of Cardiovascular Diagnosis and Therapy, a 22-year-old man developed acute retrosternal pain and chest tightness with ischemic changes in inferolateral wall (ST elevation =0.2 mV) and positive troponin following a single dose of amoxicillin administered for acute tonsillitis treatment. Urgent coronary angiography demonstrated normal coronary arteries. The initial diagnosis of acute ST elevation myocardial infarction (STEMI) was attributed to coronary artery spasm, whereas acute myocarditis considered as a differential diagnosis.

Article Options

Download Citation